Two schizophrenic patients, who had a prior history of LSD abuse and who had previously developed EPS with classic antipsychotics, were successfully treated with risperidone. They both reported short episodes of transient visual disturbances, which appeared immediately after starting treatment with risperidone. This imagery resembled visual disturbances previously experienced as "flashbacks" related to prior LSD consumption. Risperidone administration was continued and the visual disturbances gradually wore off. During a six-month follow-up period, there was no recurrence of visual disturbances. This phenomenon may be interpreted as a benign, short-term and self-limiting side effect which does not contraindicate the use of risperidone or interfere with treatment. Conclusions based on two case reports should be taken with appropriate caution.
|Number of pages||4|
|Journal||Israel Journal of Psychiatry and Related Sciences|
|State||Published - 2002|
ASJC Scopus subject areas
- Public Health, Environmental and Occupational Health